Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 30, 2007, 5:56 PM CDT for Muhlenberg County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 5:56 PM CDT (22:56 UTC)
- Expired
- Mar 30, 2007, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Muhlenberg County, KY
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 350 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:39 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 30, 2:39 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 239 PM CDT FRI MAR 30 2007 .DISCUSSION... THIS AFTERNOON HIGH PRESSURE WAS CENTERED OVER THE SOUTHEAST U.S. AS A DEVELOPING STORM SYSTEM WAS LIFTING NORTHWARD OUT OF THE SOUTHERN PLAINS. OUT OF THIS SYSTEM A WEAK W-E ORIENTED WARM FRONT WAS DRAPED ACROSS THE NORTHERN SECTIONS OF OUR CWA AND A COLD FRONT TRAILED SOUTHWARD INTO FAR SOUTHERN TEXAS. THIS EVENING SHOWERS AND THUNDERSTORMS SHOULD BE MORE WIDESPREAD ACROSS THE NORTHERN SECTIONS IN THE VICINITY OF THE WARM FRONT AND OVER THE WESTERN SECTIONS WHERE INSTABILITY WILL BE THE GREATEST AS WELL AS THE PROXIMITY TO THE DYNAMICS OF THE APPROACHING SYSTEM. AFTER MIDNIGHT THUNDERSTORMS CHANCES SHOULD DIMINISH AS INSTABILITY WEAKENS AND THE WARM FRONT LIFTS NORTH. ON SATURDAY AS THE AFOREMENTIONED SYSTEM LIFTS NORTHWARD ACROSS THE CENTRAL PLAINS...IT WILL PUSH ITS ASSOCAITED COLD FRONT INTO THE FAR WESTERN SECTIONS OF OUR CWA BY 00Z SUNDAY. AS A RESULT...THE CHANCES FOR PRECIP WILL INCREASE ON SATURDAY FROM WEST TO EAST AS THE FRONT APPROACHES. INSTABILITY VALUES ARENT FORECAST TO BE THAT IMPRESSIVE ...BUT WITH JET DYNAMICS AND FAVORABLE SHEAR...ORGANIZED STORMS ARE A GOOD BET WITH THE POSSIBILITY OF SOME STORMS BECOMING SEVERE. WITH PARENT SYSTEM DRIVING NEARLY DUE NORTH...THE EASTWARD PROGRESS OF THE COLD FRONT WILL BE SLOW. THEREFORE...PRECIP WILL SLOWLY CLEAR FROM WEST TO EAST SATURDAY NIGHT WITH THE POSSIBILITY OF THE LAST BIT LINGERING OVER THE EXTREME SOUTHEAST CORNER OF THE CWA SUNDAY MORNING. HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH MONDAY NIGHT. KEPT POPS IN FOR TUESDAY AND TUESDAY NIGHT AS THE NEXT STORM SYSTEM CROSSES THE HEARTLAND. FROM WEDNESDAY THROUGH FRIDAY...WITH PRESSURE AT THE SURFACE AND NORTHWEST FLOW ALOFT...MODELS ARE CURRENTLY KEEPING OUR CWA DRY AND TEMPERATURES AT OR BELOW SEASONAL NORMS. FOR TEMPERATURES...GENERALLY WENT WITH A COMPROMISE BETWEEN THE GFS AND MET MOS NUMBERS...WITH A SLIGHT LEANING TOWARD THE GFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
Hazardous weather outlook, Mar 30, 1:20 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI MAR 30 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 120 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR AREAS WEST OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE LATE SATURDAY AFTERNOON AND SATURDAY EVENING. STRONG TO SEVERE STORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSOURI AFTER 4 PM...AND THEN PUSH EASTWARD THROUGH THE AREA INTO THE EVENING HOURS. THE STORMS MAY PRODUCE DAMAGING WINDS AND POSSIBLY A BRIEF TORNADO...BEFORE WEAKENING AS THEY CROSS THE MISSISSIPPI RIVER. A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY AND TUESDAY NIGHT...AS A COLD FRONT PUSHES THROUGH THE AREA. SEVERE WEATHER CANNOT BE RULED OUT DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE SATURDAY AFTERNOON AND SATURDAY EVENING TO THE WEST OF A MT VERNON ILLINOIS TO MAYFIELD KENTUCKY LINE. PS
In the hours before
Local storm report, Mar 30, 3:56 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
356 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 W HARRISBURG 37.74N 88.57W
03/30/2007 E0.75 INCH SALINE IL TRAINED SPOTTER
DIME SIZE HAIL. HEAVY RAIN. 1 MI W OF HARRISBURG.
&&
DPLocal storm report, Mar 30, 3:58 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
358 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL HARRISBURG 37.74N 88.55W
03/30/2007 E0.88 INCH SALINE IL TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL IN HARRISBURG.
&&
DPLocal storm report, Mar 30, 4:03 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
403 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL HARRISBURG 37.74N 88.55W
03/30/2007 E0.25 INCH SALINE IL TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL...60 MPH WIND GUSTS...NO DAMAGE
REPORTED...IN HARRISBURG.
0358 PM HAIL HARRISBURG 37.74N 88.55W
03/30/2007 E0.88 INCH SALINE IL TRAINED SPOTTER
DIME TO NICKEL SIZE HAIL...60 MPH WIND GUSTS...IN
HARRISBURG. NO DAMAGE REPORTED.
&&
DPLocal storm report, Mar 30, 4:28 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
428 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
03/30/2007 SALINE IL TRAINED SPOTTER
2 POWER POLES DOWN ACROSS US 45...CARPORT BLOWN AWAY...IN
HARRISBURG. TREE DOWN IN GASKINS CITY.
&&
DPLocal storm report, Mar 30, 4:54 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
454 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 E HARRISBURG 37.74N 88.53W
03/30/2007 SALINE IL TRAINED SPOTTER
ROOF BLOWN OFF BASEBALL SHELTER...2 POWER POLES AND
TRANSFORMER DOWN...EST WIND SPEED AT 60 MPH. AT GASKINS
CITY PARK...E SIDE OF HARRISBURG.
&&
DPLocal storm report, Mar 30, 5:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
550 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 3 N MARION 37.78N 88.94W
03/30/2007 M0.88 INCH WILLIAMSON IL LAW ENFORCEMENT
LATE REPORT. NICKLE SIZE HAIL OCCURRED ALONG HIGHWAY 37
NORTH OF MARION.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:25 PM CDT | Severe Thunderstorm Warning | PAH | Union | 50 min |
| Mar 30, 2:19 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 26 min |
| Mar 30, 2:44 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 31 min |
| Mar 30, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 48 min |
| Mar 30, 4:07 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 23 min |
| Mar 30, 1:21 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.